Alert archive / Michigan / River Flood Warnings in 2021
River Flood Warning 6, NWS Detroit, MI
NWS Detroit, MI issued this river flood warning at Jul 16, 2021, 6:32 PM EDT for Macomb County, Michigan. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 6:32 PM EDT (22:32 UTC)
- Expired
- Jul 16, 2021, 11:59 PM EDT
- In force
- 5 hr
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Macomb County, MI
The radar
The Detroit radar (KDTX), 41 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clinton River near Clinton Township (FSRM4).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04164000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
052
WGUS43 KDTX 162232
FLWDTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Detroit/Pontiac MI
632 PM EDT Fri Jul 16 2021
...The National Weather Service in Detroit/Pontiac MI has issued a
Flood Warning for the following rivers in Michigan...
Clinton River Near Clinton Township affecting Macomb County.
.Heavy rainfall that occurred earlier today led to a rapid rise in
the Clinton River. This rainfall will take the level over flood
stage this evening, however additional heavy rain is not expected
tonight.
For the Clinton River...including Clinton Township, Mt. Clemens...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=DTX.
&&
MIC099-171100-
/O.NEW.KDTX.FL.W.0006.210716T2232Z-000000T0000Z/
/FSRM4.1.ER.210717T0000Z.210717T0600Z.210717T0800Z.NO/
632 PM EDT Fri Jul 16 2021
The National Weather Service in Detroit/Pontiac has issued a
* Flood Warning for
the Clinton River Near Clinton Township.
* From this evening until further notice.
* At 5:30 PM EDT Friday the stage was 14.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
evening to a crest of 16.5 feet just after midnight tonight. It
will then fall below flood stage late tonight.
* Impact...At 16.0 feet, Some low spots on Miller Road flood. Water
reaches the bottoms of the Garfield, Utica and Hayes Road bridges.
Low land flooding increases.
&&
LAT...LON 4260 8294 4257 8290 4254 8296 4262 8309
4268 8309 4260 8298
$$
BT1 follow-up statement
698
WGUS83 KDTX 170359
FLSDTX
Flood Statement
National Weather Service Detroit/Pontiac MI
1159 PM EDT Fri Jul 16 2021
...The Flood Warning is cancelled for the following rivers in
Michigan...
Clinton River Near Clinton Township affecting Macomb County.
MIC099-170500-
/O.CAN.KDTX.FL.W.0006.000000T0000Z-210717T0359Z/
/FSRM4.1.ER.210717T0000Z.210717T0600Z.210717T0800Z.NO/
1159 PM EDT Fri Jul 16 2021
...The Flood Warning for the Clinton River Near Clinton Township has
been cancelled...
The Flood Warning is cancelled for
the Clinton River Near Clinton Township.
* At 11:30 PM EDT Friday the stage was 15.3 feet.
* Flood stage is 16.0 feet.
* The river crested below flood stage.
* Forecast...The river is expected to continue falling.
&&
LAT...LON 4260 8294 4257 8290 4254 8296 4262 8309
4268 8309 4260 8298
$$
DRCWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this river flood warning went out at Jul 16, 3:20 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 16, 3:20 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 320 PM EDT Fri Jul 16 2021 .DISCUSSION... Efficient rain producers in this tropical airmass has lead to flooding in the urban areas across parts of Metro Detroit, as radar estimates are under-doing the activity, with rainfall reports of 1.5 to 2.5 inches received. Despite not even enough instability to generate any lightning. Still have this meandering 850 MB weak shear axis in place. Although I am still leery with some semblance of right entrance forcing of the upper level jet (80 knots at 250 MB) tonight, all available model guidance (NAM/ARW/ARW2/Regional GEM/HRRR) suggests bulk of heavy rain will miss us this evening/tonight, with better deformation/forcing/instability off to our southeast. Based on latest satellite imagery and the flare up/blossoming radar returns over the southern Ohio Valley as expected, can't argue too much with the general theme of those solutions (although hires models still struggling with the current expansive coverage), and thinking we will just have more disorganized and spotty heavy shower activity over southeast Michigan. Barring any last second surprises, hopefully will allow the current warning and advisories to expire, but will utilize the full amount of time and access road closures and flood conditions to possibly extend (especially Wayne county). The upper level wave embedded in the trough axis now tracking into eastern Iowa will attempt to become a closed 500 MB low near southern Lake Michigan tomorrow, but remain extremely positive tilted into the western Ohio Valley. Inverted surface trough is anticipated to lay across the western half of southern Lower Michigan tomorrow, with light northeast winds across southeast Michigan. Close enough call to carry slight chance of showers/remote shot of a thunderstorm into the afternoon along/west of U.S. 23, although the MLcapes around 500 J/kg generated certainly look to be across southwest Lower Michigan. If we don't scour out all the surface/near surface moisture (dew pts in 60s), could see some radiation fog development Saturday night. The mid level cold pool (-12 C at 500 MB) still will take its sweet time exiting on Sunday, and still could generate some MLcapes up around 500 J/kg during the day. However, with the surface high/anticylonic flow and very dry mid levels, will ride with a dry forecast and normal temps in the low to mid 80s. Did allow for some CU development per Cu rule, despite the totally sunny forecast of the NBM blend. Upper level ridge axis to slide through Lower Michigan on Monday, allowing a back door cold front/shortwave trough to move through on Tuesday, with optimal afternoon timing worthy of chance pops (see 12z Canadian). Upper level northwest flow will then be in place to end the work week, as we reside in between the upper level ridge out west and the upper level low/trough over eastern Canada. Still potential for a fast moving shortwave to ripple through the Great Lakes region to support a brief period of scattered showers, but high degree of timing uncertainty. Temperatures do not to look to deviate too far from normal values. && .MARINE... Northeasterly winds remain around 15 kts through the evening, with slightly stronger gusts in the southern marine zones as low pressure tracks along a stalled frontal boundary near the Ohio border. Steady rain this afternoon becomes more scattered overnight as the low progresses east of the marine areas. High pressure to then build in from the west tomorrow, bringing dry conditions and lighter winds peaking to about 15 kts tomorrow afternoon. Gradual backing of the winds to the northwest tomorrow evening will limit onshore flow and keep wave heights in check throughout the weekend as well. Favorable marine conditions are anticipated to persist through early next week, before the next potential weather system arrives late Tuesday. && .HYDROLOGY... Residual ponding of water and low lying flooding across parts of the Detroit Metro area into the evening. Additional disorganized rainfall expected this evening and tonight, and probably be hard pressed to see much more than an additional inch of rain. None-the- less, with the previous rainfall, this should bring Rouge River to minor flooding, and potentially the Clinton River. Outside of some isolated activity possible on Saturday, weekend should be dry and allow rivers to come down. && .PREV DISCUSSION... Issued at 127 PM EDT Fri Jul 16 2021 AVIATION... Rounds of showers continue for most terminals through this evening as a stalled frontal boundary lingers near the MI/OH border. Northernmost extent of this precip is expected to be in the vicinity of FNT so will maintain inherited tempo group for some showers over that terminal this afternoon. Moisture has already begun to increase in the low-levels thanks to the showers allowing ceilings to drop into IFR territory. These IFR cigs are expected to continue into tonight as surface low pressure tracks along the frontal boundary keeping the low-level moisture in place. For DTW...Off and on showers will continue through this evening with IFR or near-IFR ceilings likely remaining in place through the night given the ample moisture and diurnal cooling. Spotty showers have the potential to linger into early Saturday morning before the area dries out by mid-morning. DTW THRESHOLD PROBABILITIES... * High for ceiling 5000 ft or less today and tonight. * Low for thunderstorms today and tonight. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...sf MARINE.......MV HYDROLOGY....sf AVIATION.....KDK You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Jul 16, 5:25 PM EDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 525 PM EDT Fri Jul 16 2021 MIZ047>049-053>055-060>062-170845- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- 525 PM EDT Fri Jul 16 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No significant weather expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-170845- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 525 PM EDT Fri Jul 16 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No significant weather expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ063-068>070-075-076-082-083-170845- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 525 PM EDT Fri Jul 16 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight Rain continues to slowly taper off this evening and tonight, with localized amounts up to 1 inch possible, especially if an isolated thunderstorm develops toward the southern Michigan border. Localized residual flooding in Wayne county will continue to wane, but flooding around the Rouge River is expected and possibly the Clinton River. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No significant weather expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. SF
In the hours before
Local storm report, Jul 16, 3:15 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
315 PM EDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN DEXTER 42.33N 83.88W
07/16/2021 M2.60 INCH WASHTENAW MI COCORAHS
6.5 HOUR RAINFALL TOTAL.
0300 PM HEAVY RAIN FERNDALE 42.46N 83.13W
07/16/2021 M2.20 INCH OAKLAND MI PUBLIC
8 HOUR RAINFALL TOTAL.
&&
MVLocal storm report, Jul 16, 4:16 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
416 PM EDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN DEARBORN 42.31N 83.21W
07/16/2021 M3.40 INCH WAYNE MI PUBLIC
7.5 HOUR RAINFALL TOTAL.
&&
MVLocal storm report, Jul 16, 4:45 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
445 PM EDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN BLOOMFIELD HILLS 42.58N 83.25W
07/16/2021 M1.60 INCH OAKLAND MI TRAINED SPOTTER
9 HOUR RAINFALL TOTAL.
&&
MVLocal storm report, Jul 16, 5:18 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
518 PM EDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 2 ENE ROMULUS 42.23N 83.33W
07/16/2021 M2.13 INCH WAYNE MI ASOS
16.5 HOUR RAINFALL TOTAL.
0430 PM HEAVY RAIN ROSEVILLE 42.51N 82.94W
07/16/2021 M1.84 INCH MACOMB MI PUBLIC
10 HOUR RAINFALL TOTAL.
0500 PM HEAVY RAIN GARDEN CITY 42.33N 83.33W
07/16/2021 M2.14 INCH WAYNE MI TRAINED SPOTTER
11 HOUR RAINFALL TOTAL.
&&
MVLocal storm report, Jul 16, 5:26 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
526 PM EDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN 2 ENE ANN ARBOR 42.28N 83.70W
07/16/2021 M2.65 INCH WASHTENAW MI CO-OP OBSERVER
12 HOUR RAINFALL TOTAL.
&&
MVLocal storm report, Jul 16, 6:07 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
607 PM EDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 1 S DEXTER 42.32N 83.88W
07/16/2021 M3.00 INCH WASHTENAW MI COCORAHS
11 HOUR TOTAL RAINFALL.
&&
MVThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:08 AM EDT | Areal Flood Advisory | DTX | Washtenaw, Wayne | 6 hr |
| Jul 16, 11:04 AM EDT | Areal Flood Warning | DTX | Wayne | 6 hr |
| Jul 16, 11:09 AM EDT | Areal Flood Advisory | DTX | Macomb, Oakland | 6 hr |
Nearby
River Flood Warnings in Michigan, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.